• bjc6472 bjc6472
    July 23, 2009
    Sudden chronic pain in the whole leg
    bjc6472 bjc6472
    July 23, 2009

    I was diagnosed with fibro about ten years ago.  I was put on elavil and after about a month I began to feel better.  I was feeling so good that about 9 months ago I stopped taking the elavil.  About 2 months ago I woke up with extreme pain in my right leg, especially my knee.  The pain was so severe I had a MRI the next day.  It showed nothing.  So I have tried to rest it and be very careful.  If I turn it the wrong way or stub my toe the pain is unbearable.  It hurts off and on all day.  Sometimes I can hardly stand it.  The pain is sometimes behind the knee, sometimes down the shin, or up the thigh.  It feels like it is the bone.  Could this be my fibro coming back?

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    July 29, 2009
    Karen Lee Richards
    Health Guide
    July 29, 2009

    It's possible, but it would be unusual for fibromyalgia pain to stay in just one part of the body.  While one area may be more painful, with FM there is usually some pain in other parts of the body as well. 

     

    Was the MRI done on just your leg?  The reason I ask is that sometimes a problem in the spine can refer pain to another part of the body – often the leg.  Unless you begin to experience the all-over pain and other symptoms typical of FM, like fatigue and sleep problems, I would suggest continuing to pursue trying to find another reason for your leg pain.  If your primary care doctor can't find anything, you might try an orthopaedic specialist.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.